Alert archive / Utah / Flash Flood Warnings in 2020
Flash Flood Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 27, 2020, 1:22 PM MDT for Kane County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 1:22 PM MDT (19:22 UTC)
- Expired
- Jul 27, 2020, 4:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 102 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WGUS55 KSLC 271922
FFWSLC
UTC025-272230-
/O.NEW.KSLC.FF.W.0020.200727T1922Z-200727T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
122 PM MDT Mon Jul 27 2020
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Southern Kane County in southern Utah...
* Until 430 PM MDT.
* At 122 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over Buckskin Gulch. Between 0.5 and 1 inch of rain has
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of dry washes, creeks
and streams.
* Some locations that will experience flash flooding include...
mainly rural areas of Southern Kane County
This includes the following streams and drainages...
Paria River, Coyote Wash, and Buckskin Gulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3700 11203 3704 11202 3706 11187 3700 11183
3700 11200
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
LC2 follow-up statements
649
WGUS75 KSLC 272050
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
250 PM MDT Mon Jul 27 2020
UTC025-272230-
/O.CON.KSLC.FF.W.0020.000000T0000Z-200727T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
250 PM MDT Mon Jul 27 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT THIS
AFTERNOON FOR SOUTHERN KANE COUNTY...
At 250 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain in Buckskin Gulch. Between 0.5 and 1 inch of rain has fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of dry washes, creeks
and streams.
Some locations that will experience flash flooding include...
mainly rural areas of Southern Kane County
This includes the following streams and drainages...
Paria River, Coyote Wash, and Buckskin Gulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3700 11203 3704 11202 3706 11187 3700 11183
3700 11200
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
LC354
WGUS75 KSLC 272222
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
422 PM MDT Mon Jul 27 2020
UTC025-272232-
/O.EXP.KSLC.FF.W.0020.000000T0000Z-200727T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
422 PM MDT Mon Jul 27 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MDT THIS AFTERNOON FOR
SOUTHERN KANE COUNTY...
The heavy rain has ended. Runoff along Buckskin Gulch will gradually
recede through the late afternoon hours.
LAT...LON 3700 11203 3704 11202 3706 11187 3700 11183
3700 11200
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 10:16 AM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 27, 10:16 AM MDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1016 AM MDT Mon Jul 27 2020 .SYNOPSIS...An upper level trough will move across the Great Basin today through tonight from southwest to northeast. High pressure aloft will strengthen over the interior west beginning midweek, bringing hot and dry conditions through the end of the week. && .DISCUSSION...A weak disturbance moving northeast across the southern Wasatch Front at sunrise created a swath of clouds and a few showers but has now mostly moved into southwest Wyoming. Clouds have been decreasing in Wasatch Back and this trend is expected to continue into southwest Wyoming by midday. Made an update earlier to reflect this change. Farther south, the leading edge of the upper level trough swinging across the Great Basin is creating a few showers and thunderstorms along the Nevada/Utah border west of Cedar City this morning. As this trough moves northeast into Utah this afternoon showers and thunderstorms will become more widespread. However, there is somewhat of a subsidence layer between 460-500mb that was observed on the SLC and Flagstaff 12Z sounding this morning which will inhibit most convection east of I-15 through midday. As the trough moves into southwestern Utah early this afternoon this cap is expected to dissolve over the southwest initially and then west central and the south this afternoon and into northern Utah late this afternoon through tonight. The 300 mb trough becomes more negatively tilted by this evening creating more widespread and stronger lift. Current forecast looks reasonable with higher PoPs moving into northern Utah tonight, although may have to expand the likely PoPs beyond midnight across the north. Also, the trend of lowering PoPs across the south is on target as well with the subsidence behind the trough likely to kill the convection rather rapidly this evening. Have lowered the PoPs across the southwest and south for this morning due to the aforementioned reasoning. Rest of package in good shape. && .AVIATION...Light southerly flow should switch to a light northerly flow around 21z. Vicinity showers by 00z will develop along the higher terrain. Scattered clouds along the terrain may obscure the mountains after 00z. There is a 30% change for some embedded thunderstorms that may bring additional hazards to the terminal beginning around 02z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...Struthwolf AVIATION...Woodward For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 27, 6:19 AM MDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 619 AM MDT Mon Jul 27 2020 UTZ001>016-019>021-517-518-WYZ021-281200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 619 AM MDT Mon Jul 27 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight A weather system will bring showers and thunderstorms to much of the area today. Lightning and strong gusty winds will be the main threats with these storms, with locally heavy rainfall also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will remain possible Tuesday across northern Utah and southwest Wyoming. Otherwise high pressure will bring hot and dry conditions to the outlook area through the remainder of the week and into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:09 PM MDT | Flash Flood Warning | SLC | Wayne | 6 hr |
| Jul 27, 2:05 PM MDT | Special Weather Statement | SLC | Millard | 40 min |
| Jul 27, 2:12 PM MDT | Special Weather Statement | SLC | Piute | 33 min |
| Jul 27, 5:27 PM MDT | Special Weather Statement | SLC | Salt Lake, Utah | 33 min |
Nearby
Flash Flood Warnings in Utah, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.